Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 9, NWS Medford, OR
NWS Medford, OR issued this gale warning at Apr 10, 2013, 2:17 PM PDT. It took effect at Apr 11, 2013, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 2:17 PM PDT (21:17 UTC)
- In effect from
- Apr 11, 2013, 2:00 PM PDT
- Expired
- Apr 12, 2013, 2:03 AM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
837 WHUS76 KMFR 102117 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PDT WED APR 10 2013 PZZ356-376-111030- /O.EXT.KMFR.SW.Y.0036.000000T0000Z-130411T2100Z/ /O.EXT.KMFR.SI.Y.0046.130411T0900Z-130411T2100Z/ /O.NEW.KMFR.GL.W.0009.130411T2100Z-130412T0900Z/ /O.NEW.KMFR.SE.W.0011.130411T2100Z-130412T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 217 PM PDT WED APR 10 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 2 AM TO 2 PM PDT THURSDAY. * SEAS: MODERATE WESTERLY SWELL OF AROUND 10 FEET AT 13 SECONDS WILL CONTINUE THIS EVENING...BEFORE GRADUALLY DECREASING TONIGHT. CHOPPY WIND WAVE DOMINATED SEAS WILL DEVELOP THURSDAY MORNING...BUILDING TO AROUND 14 FEET BY THE AFTERNOON. * WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE TONIGHT...THEN INCREASE TO 20 TO 35 KNOTS THURSDAY AFTERNOON AND EVENING...WITH GUSTS OF 35 TO 45 KNOTS. * AREAS AFFECTED: THE STRONGEST WINDS AND SEAS WILL BE SOUTH OF GOLD BEACH BETWEEN 5 NM AND 30 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-111030- /O.EXT.KMFR.SW.Y.0036.000000T0000Z-130411T1200Z/ /O.NEW.KMFR.SW.Y.0037.130411T2100Z-130412T0900Z/ /O.EXB.KMFR.SI.Y.0046.130411T2100Z-130412T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 217 PM PDT WED APR 10 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 PM THURSDAY TO 2 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. * SEAS: MODERATE WESTERLY SWELL OF AROUND 10 FEET AT 13 TO 14 SECONDS WILL CONTINUE THROUGH THE AFTERNOON...THEN GRADUALLY DECREASE OVERNIGHT. CHOPPY WIND DRIVEN SEAS WILL DEVELOP THURSDAY MORNING...AND SEAS WILL BUILD TO 9 TO 10 FEET AT 11 SECONDS BY THURSDAY AFTERNOON. * WINDS: NORTHERLY WINDS OF 10 TO 15 KNOTS WILL CONTINUE THROUGH TONIGHT. WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS BY THURSDAY AFTERNOON. * AREAS AFFECTED: THE STRONGEST WINDS AND SEAS WILL BE SOUTH OF CAPE ARAGO BETWEEN 5 NM AND 30 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
006 WHUS76 KMFR 110940 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PDT THU APR 11 2013 PZZ356-376-112245- /O.CON.KMFR.SI.Y.0046.000000T0000Z-130411T2100Z/ /O.CON.KMFR.SW.Y.0036.000000T0000Z-130411T2100Z/ /O.CON.KMFR.GL.W.0009.130411T2100Z-130412T0900Z/ /O.CON.KMFR.SE.W.0011.130411T2100Z-130412T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 AM PDT THU APR 11 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * SEAS: CHOPPY WIND WAVE DOMINATED SEAS WILL BUILD FROM 8 TO 10 FEET TO 10 TO 12 FEET THIS EVENING...THEN SUBSIDE LATE TONIGHT. * WINDS: NORTH WINDS 15 TO 25 KNOTS LATE TONIGHT WILL INCREASE TO 25 TO 35 KNOTS THIS AFTERNOON AND EVENING...WITH GUSTS OF 35 TO 45 KNOTS. WINDS WILL DIMINISH LATE TONIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND SEAS WILL BE SOUTH OF GOLD BEACH BETWEEN 5 NM AND 30 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-370-112245- /O.CON.KMFR.SW.Y.0036.000000T0000Z-130411T1200Z/ /O.CON.KMFR.SI.Y.0046.130411T2100Z-130412T0900Z/ /O.CON.KMFR.SW.Y.0037.130411T2100Z-130412T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 240 AM PDT THU APR 11 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT FRIDAY. * SEAS: SEAS OF 8 TO 10 FEET WILL INITIALLY BE DOMINATED BY WESTERLY SWELL WITH A DOMINANT PERIOD OF 12 TO 13 SECONDS...THEN CHOPPY WIND WAVE DOMINATED SEAS OF 8 TO 10 FEET WILL DEVELOP THIS AFTERNOON AND EVENING. SEAS WILL SUBSIDE LATE TONIGHT. * WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS THIS AFTERNOON. WINDS WILL DIMINISH LATE TONIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND SEAS WILL BE SOUTH OF CAPE ARAGO BETWEEN 5 NM AND 30 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD STOCKTON
357 WHUS76 KMFR 112103 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 203 PM PDT THU APR 11 2013 PZZ356-376-120900- /O.EXP.KMFR.SI.Y.0046.000000T0000Z-130411T2100Z/ /O.EXP.KMFR.SW.Y.0036.000000T0000Z-130411T2100Z/ /O.CON.KMFR.GL.W.0009.000000T0000Z-130412T0900Z/ /O.CON.KMFR.SE.W.0011.000000T0000Z-130412T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 203 PM PDT THU APR 11 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. * SEAS: CHOPPY WIND WAVE DOMINATED SEAS WILL BUILD FROM 8 TO 10 FEET TO 10 TO 12 FEET THIS EVENING...THEN SUBSIDE LATE TONIGHT. * WINDS: NORTH WINDS OF 25 TO 35 KNOTS WITH GUSTS OF 35 TO 45 KNOTS WILL PERSIST THROUGH THE EVENING. WINDS WILL DIMINISH LATE TONIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND SEAS WILL BE SOUTH OF GOLD BEACH BETWEEN 5 NM AND 30 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-120900- /O.CON.KMFR.SI.Y.0046.000000T0000Z-130412T0900Z/ /O.CON.KMFR.SW.Y.0037.000000T0000Z-130412T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 203 PM PDT THU APR 11 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY. * SEAS: CHOPPY WIND WAVE DOMINATED SEAS OF 8 TO 10 FEET WILL PERSIST THROUGH THE EVENING. SEAS WILL SUBSIDE LATE TONIGHT. * WINDS: NORTH WINDS OF 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS WILL PERSIST THROUGH THE EVENING. WINDS WILL DIMINISH LATE TONIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND SEAS WILL BE SOUTH OF CAPE ARAGO BETWEEN 5 NM AND 30 NM OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
314 WHUS76 KMFR 120903 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 203 AM PDT FRI APR 12 2013 PZZ376-130000- /O.CAN.KMFR.GL.W.0009.000000T0000Z-130412T0900Z/ /O.NEW.KMFR.SI.Y.0047.130412T0903Z-130412T1800Z/ /O.CAN.KMFR.SE.W.0011.000000T0000Z-130412T0900Z/ /O.NEW.KMFR.SW.Y.0038.130412T0903Z-130413T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 203 AM PDT FRI APR 12 2013 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * SEAS: WEST TO NORTHWEST SWELLS AND SHORT PERIOD WIND WAVES WILL PRODUCE COMBINED SEAS OF AROUND 10 FEET THROUGH THIS AFTERNOON. * WINDS: NORTH 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-121015- /O.CAN.KMFR.GL.W.0009.000000T0000Z-130412T0900Z/ /O.CAN.KMFR.SE.W.0011.000000T0000Z-130412T0900Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 203 AM PDT FRI APR 12 2013 ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HAZARDOUS SEAS WARNING. THE GALE WARNING HAS BEEN CANCELLED. $$ PZZ350-370-121015- /O.CAN.KMFR.SI.Y.0046.000000T0000Z-130412T0900Z/ /O.CAN.KMFR.SW.Y.0037.000000T0000Z-130412T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 203 AM PDT FRI APR 12 2013 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 10, 9:13 AM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 10, 9:13 AM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 AM PDT WED APR 10 2013
.DISCUSSION...MADE A SLIGHT ADJUSTMENT TO THE FORECAST TO INCREASE
THE WINDS OVER THE EAST SIDE WITH THIS FRONTAL PASSAGE TODAY.
OTHERWISE, FORECAST LOOKS IN GOOD SHAPE. SATELLITE SHOWS THE RIDGE
AXIS JUST CROSSING OVER THE CASCADES WITH STRONG FLOW ALOFT.
CLASSIC LEE-SIDE CIRRUS CAN BE SEEN UNZIPPING FROM NORTH TO SOUTH
ALONG THE CASCADES AS A RESULT. MOST OF THE MOISTURE ASSOCIATED
WITH THIS FRONT WILL FOCUS NORTH OF THE MEDFORD CWA. SOME
PRECIPITATION WILL REACH THE COAST LATER THIS MORNING AND THEN
SPREAD INLAND. HIGHEST AMOUNTS WILL STRETCH FROM COOS COUNTY TO
THE NORTHERN CASCADES.
THE WINDS AND COLDER AIR ASSOCIATED WITH THIS FRONT WILL
IMPACT MORE OF THE FORECAST AREA. THE MODERATE TEMPERATURE
GRADIENT WILL BRING GUSTY WEST TO NORTHWEST WINDS ACROSS THE AREA
LATER TODAY. THE HIGHEST WINDS WILL BE EAST OF THE CASCADES AND
OVER HIGHER ELEVATIONS. THEN SNOW LEVELS WILL FALL FROM 9K FEET
DOWN TO NEARLY 5K FEET BY THURSDAY MORNING.
&&
.AVIATION...FROM THE CASCADES WEST...AREAS OF MVFR CIGS WITH LOCAL
IFR CIGS/VSBYS WILL SPREAD INLAND FROM THE COAST TO THE CASCADES
TODAY WITH HIGHER TERRAIN BECOMING OBSCURED. WINDS WILL BECOME
GUSTY OVER THE RIDGES. THE LOWER CIGS WILL PERSIST THROUGH
WEDNESDAY NIGHT...THEN CLEAR TO VFR THURSDAY. EAST OF THE
CASCADES...CLOUDS WILL INCREASE TODAY...BUT IT WILL REMAIN VFR
WITH SOME HIGHER TERRAIN OBSCURED THROUGH WEDNESDAY NIGHT. GUSTY
WINDS WILL DEVELOP THIS AFTERNOON AND EVENING...THEN DIMINISH
TONIGHT. -JRS
&&
.PREV DISCUSSION... /ISSUED 258 AM PDT WED APR 10 2013/
DISCUSSION...CURRENT WATER VAPOR IMAGE SHOWS THE UPPER TROF NEAR
140W/45N. THIS FEATURE WILL KICK THE FRONT EAST AND WILL MOVE INTO
THE NORTHWEST PART OF THE CWA BY MID MORNING. THE FORECAST HAS
LIKELY POPS IN COOS AND NORTHWEST DOUGLAS COUNTIES EARLY THIS
MORNING...BUT BASED ON CURRENT SATELLITE TRENDS EXPECT THESE AREAS
TO SEE PRECIPITATION STARTING AROUND MID MORNING. THE FRONT PUSHES
INLAND THIS AFTERNOON WITH MOST OF THE SIGNIFICANT PRECIPITATION
EXPECTED ALONG THE CASCADES AND COAST RANGE. EVEN THEN WERE
EXPECTING BETWEEN 0.10-0.20 OF AN INCH. 700MB WINDS THIS MORNING
WILL BE BETWEEN 30-40 KTS INCREASING UP TO 45 KTS THIS AFTERNOON
AS THE UPPER TROF MOVES THROUGH. THEREFORE WE CAN EXPECT GUSTY
WINDS TO CONTINUE ALONG AND EAST OF THE CASCADES WITH THE
STRONGEST WINDS OVER THE HIGHER TERRAIN...BUT THEY ARE NOT
EXPECTED TO REACH ADVISORY CRITERIA.
THE FRONT MOVES EAST OF THE CASCADES TONIGHT WITH SURFACE HIGH
PRESSURE BUILDING IN FROM THE WEST. SHOWERS ARE EXPECTED TO DECREASE
WITH MOST ENDING BEFORE DAYBREAK THURSDAY. OTHER THAN A SLIGHT
CHANCE OF SHOWERS IN DOUGLAS AND COOS COUNTY...DRY AND MILDER
WEATHER IS EXPECTED THURSDAY. MODELS SHOW A WEAK SHORTWAVE MOVING
THROUGH IN THE AFTERNOON...BUT THE MAIN EFFECT WILL BE SOME HIGH AND
MID CLOUD COVER.
500MB HEIGHTS INCREASE THURSDAY NIGHT THROUGH FRIDAY KEEPING THE
STORM TRACK NORTH OF THE FORECAST AREA. AT THE SURFACE...A THERMAL
TROUGH DEVELOPS IN NORTHERN CAL...THEN WEAKENS FRIDAY AFTERNOON.
THE EC AND GFS BEGIN TO DIVERGE SOME FRIDAY NIGHT THROUGH SATURDAY.
THE EC HAS A STRONGER UPPER LOW DIGGING FARTHER SOUTH COMPARED TO
THE GFS. THIS SOLUTION WOULD RESULT IN COOLER TEMPERATURES AND
BETTER CHANCE FOR SHOWERS ALONG AND WEST OF THE CASCADES. THE GFS IS
WEAKER AND FARTHER NORTH WITH THE UPPER LOW KEEPING MOST OF THE
PRECIPITATION NORTH OF THE CWA. THE EC HAS BEEN CONSISTENT WITH THE
STRONGER AND FARTHER SOUTH SOLUTION. I'M GOING TO GO WITH A BLEND
BETWEEN THE TWO AND KEEP THE BEST CHANCE FOR PRECIPITATION NORTH OF
THE UMPQUA DIVIDE AND WEST OF THE CASCADES. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM
THURSDAY TO 5 PM PDT FRIDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT FRIDAY
FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PDT THURSDAY
FOR PZZ350-370.
MSO/NSK/MAPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:55 AM PDT | Small Craft Advisory for Winds | MFR | 47 hr | |
| Apr 10, 2:17 PM PDT | Hazardous Seas Warning | MFR | 36 hr | |
| Apr 10, 2:17 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.